MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set; and verifying breast shield fit.The customer indicated that she had already reset the battery and purchased new parts.The customer also indicated that her pump in style breast pump worked better for her.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2019, the customer confirmed that she was on an antibiotic for an extended period of time, as the mastitis worsened.The customer was offered consultation with a medela lactation consultant, to which she agreed, as she indicated she was struggling with trying to heal her nipples.The customer also indicated that her son had a very shallow latch that was doing more damage than the pump.The customer was contacted by a medela clinician on multiple occasions, with no response as of the date of this report.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that her sonata breast pump is displaying a call message and is extremely loud.The customer further alleged that she has mastitis, for which she is taking an antibiotic.
 
Additional Manufacturer Narrative
The device was returned without the customer's parts and accessories; therefore, it was evaluated with a medela lab kit on (b)(6)2018 and it passed suction and cycle specifications.Refer to attached product evaluation, picture and video.The customer's report of low suction could not be confirmed.

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key8739530
Report Number1419937-2019-00087
Device Sequence Number11422506
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public00020451582009
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number449903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;